Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 112, NWS Amarillo, TX

May 22, 20164 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 22, 2016, 12:25 AM CDT for 4 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2016, 12:25 AM CDT (05:25 UTC)
Expired
May 22, 2016, 1:29 AM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WUUS54 KAMA 220525
SVRAMA
TXC111-117-205-359-220645-
/O.NEW.KAMA.SV.W.0112.160522T0525Z-160522T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1225 AM CDT SUN MAY 22 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 145 AM CDT

* AT 1224 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR AMISTAD TO 9 MILES NORTHWEST OF WHEATLAND...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ADRIAN...ROMERO...GLENRIO...SIMMS AND WARE. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3618 10304 3647 10259 3487 10262 3483 10304
TIME...MOT...LOC 0524Z 225DEG 29KT 3595 10313 3499 10350 

HAIL...1.00IN
WIND...60MPH
 
$$

MB
2 follow-up statements
703 
WWUS54 KAMA 220616
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
116 AM CDT SUN MAY 22 2016

TXC111-117-205-359-220645-
/O.CON.KAMA.SV.W.0112.000000T0000Z-160522T0645Z/
DEAF SMITH TX-HARTLEY TX-DALLAM TX-OLDHAM TX-
116 AM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN DEAF SMITH...WESTERN HARTLEY...WESTERN DALLAM AND
WESTERN OLDHAM COUNTIES...

AT 115 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF DALHART TO 3 MILES SOUTHEAST OF NARA
VISA...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ADRIAN...ROMERO...GLENRIO AND WARE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3618 10304 3647 10259 3507 10262 3494 10304
TIME...MOT...LOC 0615Z 227DEG 35KT 3600 10272 3558 10306 

HAIL...1.00IN
WIND...60MPH
 
$$

MB
230 
WWUS54 KAMA 220629
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 AM CDT SUN MAY 22 2016

TXC111-117-205-359-220639-
/O.CAN.KAMA.SV.W.0112.000000T0000Z-160522T0645Z/
DEAF SMITH TX-HARTLEY TX-DALLAM TX-OLDHAM TX-
129 AM CDT SUN MAY 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEAF SMITH...
WESTERN HARTLEY...WESTERN DALLAM AND WESTERN OLDHAM COUNTIES IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3618 10304 3647 10259 3507 10262 3494 10304
TIME...MOT...LOC 0625Z 225DEG 29KT 3606 10265 3564 10299 

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:22 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 21, 11:22 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1122 PM CDT SAT MAY 21 2016

.Update...
Made minor adjustments to precipitation chances overnight based on
trends in New Mexico. Eastward shifting ridge and mid-level height
falls impinging on the area may be enough for convection to sustain
overnight. There is a consistent signal in CAM guidance of elevated
convection later tonight, particularly across the southeast Texas
Panhandle where Bufkit RAP and NAM soundings show deepening low
level moisture. Original thinking was that mid level capping on 00z
KAMA sounding may remain atop moistening boundary layer limiting
elevated convective potential overnight, but this may be less of a
factor further west as is evidence by recent trends in eastern New
Mexico. MUCAPE of 1,000-2,000 J/KG may support a marginally severe
hail threat if storms sustain/redevelop. Also made adjustments to
temperatures given upper 60 degree dew points now advecting into the
southeast Panhandle. This raises concern for some advection fog later
tonight as well in addition to the low stratus.

BRB

&&

.Aviation... /For the 06z TAFs/
Elevated convection may increase across the western and southern
Panhandles tonight. Probabilities of either of the three terminals
being impacted are relatively low, with Dalhart and Amarillo having
the best chance. A significant surge of low level moisture is
occurring on southeasterly winds. Obs in the eastern Panhandle show
upper 60 degree dew points already. As this advects northwestward and
temperatures cool, there is growing likelihood of fog later tonight
particularly at Amarillo and Guymon. MVFR or IFR conditions may
develop by around 09z and continue until mid morning. Thereafter, VFR
conditions will return but thunderstorms should redevelop during the
afternoon and persist into the evening. Gusty southeast winds will
continue for the rest of the TAF period.

BRB

&&

.Prev Discussion... /Issued 335 PM CDT SAT MAY 21 2016/

Discussion...
Thunderstorms that develop this afternoon across the western
Panhandles will move east this evening with at least a marginally
severe wind/hail threat persisting through late evening.
Deepening moisture and increasing precipitable water values per
short term guidance and trends in the upstream GPS PWAT sites,
combined with relatively slow storm motions are supportive of
locally heavy rainfall amounts and possibly flooding potential,
particularly later this evening in the southern Texas Panhandle. For
specifics on convective initiation and potential severe please see
the previously issued mesoscale discussion. Updates on mesoscale
evolution will be sent as needed through the afternoon and evening.

There is a decent signal in some of the models of warm/moist
advection process keeping convection going across the southern
portion of the Texas Panhandle through the night. Most of the
forecast soundings still show evidence of ridging/subsidence for
most of the night, but the eastward progression of the ridge may be
enough for some activity late especially in the southeast Texas
Panhandle where the WAA signal is maximized. Kept low probabilities
to account for this mainly focused on the southeastern Texas
Panhandle.

Modest ascent will overspread the area tomorrow in diffluent upper
flow regime. A sharpening dryline across the western Panhandles
should focus thunderstorm development during the afternoon in a
moderately unstable environment with MLCAPE of 2,000-2,500 J/KG. 0-6
km bulk shear of around 30 to 40 knots should be sufficient for
storm organization and supercells. Large hail and damaging winds
will be the primary threat although with relatively low LCL heights
generally less than 1,000m isolated tornadoes will be possible. The
best chance for a tornado would be during the evening as low level
jet strengthens causing low level shear to increase and before
significant boundary layer stabilization occurs.

Troughing to our west continues through mid-week before accelerating
eastward toward the Panhandles by the end of the week. Until then
mid-level momentum should allow the dryline to mix/sharpen across
the far eastern Panahandles and this convection should be limited to
this area. We will need to monitor trends in the short term guidance
as the time nears in case models are mixing the dryline too far east
as has been the case lately. This is a more synoptically active
scenario with fairly decent cross-boundary mean flow, thus the
reasoning for not adjusting westward at this time. If models trend
slower and more amplified with approaching truogh, we will likely
need to introduce at least low probabilities of convection in the
east portion of the Panhandles.

BRB

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

3/14
Hazardous weather outlook, May 21, 10:38 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT SAT MAY 21 2016

OKZ001>003-TXZ001>020-221545-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1038 PM CDT SAT MAY 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE SOUTHERN
TEXAS PANHANDLE TONIGHT. IF STORMS FORM...THEY ARE UNLIKELY TO
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES
ARE ALSO A POSSIBILITY.

ISOLATED THUNDERSTORMS MAY FORM ACROSS THE FAR EASTERN TEXAS AND
OKLAHOMA PANHANDLES MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON.
SOME OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION SUNDAY AFTERNOON
AND EVENING.

In the hours before

Local storm report, May 21, 10:01 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1001 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  E1.75 INCH       DALLAM             TX   TRAINED SPOTTER

            HAIL THE SIZE FROM QUARTERS TO GOLF BALLS REPORTED AT
            6TH AND KEELER IN DALHART.

&&

EVENT NUMBER AMA1600403

14
Special weather statement, May 21, 10:30 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CDT SAT MAY 21 2016

TXZ011-016-220430-
OLDHAM TX-DEAF SMITH TX-
1030 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH AND SOUTH
CENTRAL OLDHAM COUNTIES UNTIL 1130 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTH OF SIMMS TO 14 MILES SOUTH OF
VEGA. MOVEMENT WAS NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN AND WILDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3544 10268 3520 10221 3494 10246 3508 10275
TIME...MOT...LOC 0330Z 205DEG 11KT 3511 10264 3504 10251

14
Local storm report, May 21, 10:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1055 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             8 NE SIMMS              35.10N 102.55W
05/21/2016  E1.00 INCH       DEAF SMITH         TX   STORM CHASER

            NICKEL TO QUARTER SIZE HAIL.

&&

EVENT NUMBER AMA1600404

BRB
Local storm report, May 21, 10:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1058 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             8 NE SIMMS              35.10N 102.55W
05/21/2016  E1.50 INCH       DEAF SMITH         TX   STORM CHASER

            AT LEAST HALF DOLLAR SIZE HAIL. ROAD COVERED IN HAIL.

&&

EVENT NUMBER AMA1600405

BRB
Local storm report, May 21, 11:03 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HAIL             8 NE SIMMS              35.10N 102.55W
05/21/2016  M2.00 INCH       DEAF SMITH         TX   STORM CHASER

            TWO INCH DIAMETER HAIL MEASURED WITH A TAPE MEASURE.

&&

EVENT NUMBER AMA1600406

BRB
Local storm report, May 21, 11:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1144 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             10 WSW HARTLEY          35.85N 102.57W
05/21/2016  E1.50 INCH       HARTLEY            TX   BROADCAST MEDIA

            MOSTLY DIME TO PENNY SIZE HAIL WAS FALLING WITH A FEW
            PING PONG BALL SIZE HAILSTONES.

0545 PM     HAIL             3 W SIMMS               35.03N 102.71W
05/21/2016  E1.00 INCH       DEAF SMITH         TX   BROADCAST MEDIA

            MOSTLY DIME TO NICKEL SIZE HAIL WAS FALLING WITH A FEW
            HAILSTONES UP TO QUARTER SIZE.

0617 PM     HAIL             9 W HARTLEY             35.89N 102.56W
05/21/2016  E1.00 INCH       HARTLEY            TX   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED 9.2 MILES WEST OF HARTLEY ON
            FM 998...20 TO 30 MPH WIND...AND FAIR AMOUNT OF HAIL BUT
            NOT ENOUGH TO COVER THE ROAD.

0637 PM     HAIL             4 SW HARTLEY            35.85N 102.44W
05/21/2016  M1.00 INCH       HARTLEY            TX   BROADCAST MEDIA

0647 PM     HAIL             3 WSW SIMMS             35.01N 102.71W
05/21/2016  E0.75 INCH       DEAF SMITH         TX   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL.

0704 PM     HAIL             4 SW HARTLEY            35.85N 102.44W
05/21/2016  M1.00 INCH       HARTLEY            TX   BROADCAST MEDIA

0707 PM     HAIL             4 SW HARTLEY            35.85N 102.44W
05/21/2016  M1.50 INCH       HARTLEY            TX   BROADCAST MEDIA

            UPDATE TO THE LAST REPORT OF QUARTERS AT THIS LOCATION.
            HAIL SIZE IS NOW UP TO HALF DOLLARS.

0710 PM     HAIL             1 ESE SIMMS             35.03N 102.63W
05/21/2016  E1.50 INCH       DEAF SMITH         TX   BROADCAST MEDIA

0710 PM     HAIL             2 E SIMMS               35.03N 102.62W
05/21/2016  E2.00 INCH       DEAF SMITH         TX   TRAINED SPOTTER

            HALF DOLLAR TO HEN EGG HAIL.

0716 PM     HAIL             2 S HARTLEY             35.86N 102.40W
05/21/2016  M1.50 INCH       HARTLEY            TX   BROADCAST MEDIA

            QUARTER TO PING PONG BALL SIZE HAIL.

0717 PM     HAIL             1 S HARTLEY             35.87N 102.40W
05/21/2016  E1.00 INCH       HARTLEY            TX   AMATEUR RADIO

            DIME WITH SOME QUARTER SIZE HAIL. ON U.S. 385.

0718 PM     HAIL             1 ESE SIMMS             35.03N 102.63W
05/21/2016  E1.50 INCH       DEAF SMITH         TX   BROADCAST MEDIA

0721 PM     HAIL             HARTLEY                 35.89N 102.40W
05/21/2016  E1.75 INCH       HARTLEY            TX   BROADCAST MEDIA

            GOLF BALL SIZE HAIL COVERING THE ROAD IN HARTLEY.

0740 PM     HAIL             3 S HARTLEY             35.84N 102.40W
05/21/2016  E1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

0744 PM     HAIL             3 S HARTLEY             35.84N 102.40W
05/21/2016  E2.00 INCH       HARTLEY            TX   TRAINED SPOTTER

0744 PM     HAIL             HARTLEY                 35.89N 102.40W
05/21/2016  E1.00 INCH       HARTLEY            TX   BROADCAST MEDIA

0747 PM     HAIL             1 SE HARTLEY            35.88N 102.38W
05/21/2016  E1.75 INCH       HARTLEY            TX   BROADCAST MEDIA

            PING PONG BALL TO GOLF BALL SIZE HAIL.

0749 PM     HAIL             10 SE SIMMS             34.95N 102.51W
05/21/2016  M1.00 INCH       DEAF SMITH         TX   STORM CHASER

            0.95 INCH DIAMETER HAIL MEASURED WITH CALIPERS.

0800 PM     FLASH FLOOD      HARTLEY                 35.89N 102.40W
05/21/2016                   HARTLEY            TX   LAW ENFORCEMENT

            WATER ON HIGHWAY 87 IN HARTLEY RESULTED IN THE CLOSURE
            OF THE OUTSIDE LANES AT THE MAIN INTERSECTION IN TOWN.

0820 PM     HAIL             12 E SIMMS              35.03N 102.45W
05/21/2016  E1.00 INCH       DEAF SMITH         TX   BROADCAST MEDIA

            DIME TO QUARTER SIZE HAIL.

0820 PM     HAIL             11 E SIMMS              35.03N 102.46W
05/21/2016  E1.00 INCH       DEAF SMITH         TX   STORM CHASER

            NICKEL TO QUARTER SIZE HAIL.

0826 PM     HAIL             12 E SIMMS              35.03N 102.45W
05/21/2016  M1.75 INCH       DEAF SMITH         TX   STORM CHASER

            SEVERAL HAIL STONES FOUND ON THE GROUND THAT MEASURED
            1.75 INCHES IN DIAMETER. TIME OF EVENT IS ESTIMATED BY
            RADAR.

0827 PM     HAIL             12 E SIMMS              35.03N 102.45W
05/21/2016  E1.75 INCH       DEAF SMITH         TX   BROADCAST MEDIA

            HAIL HAS INCREASED TO GOLF BALL SIZE SINCE THE TIME OF
            THE LAST REPORT AT THIS SAME LOCATION.

0828 PM     HAIL             11 E SIMMS              35.03N 102.45W
05/21/2016  M1.25 INCH       DEAF SMITH         TX   STORM CHASER

            HAIL HAS INCREASED TO HALF DOLLAR SIZE SINCE THE
            PREVIOUS REPORT AT THIS LOCATION. ROAD AND YARDS COVERED
            WITH HAIL.

0909 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  E1.00 INCH       HARTLEY            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL ON THE SOUTH SIDE OF DALHART. HAIL IS
            GETTING BIGGER.

0909 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  E1.00 INCH       HARTLEY            TX   BROADCAST MEDIA

0910 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  E1.75 INCH       DALLAM             TX   TRAINED SPOTTER

            HAIL THE SIZE FROM QUARTERS TO GOLF BALLS REPORTED AT
            6TH AND KEELER IN DALHART.

0911 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  E1.75 INCH       HARTLEY            TX   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZE HAIL.

0912 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  M1.50 INCH       HARTLEY            TX   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL ON THE SOUTH SIDE OF DALHART.

0914 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  E1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

            GOLF BALL SIZE HAIL ON THE SOUTHEAST SIDE OF DALHART.

0925 PM     HAIL             9 ESE SIMMS             34.98N 102.51W
05/21/2016  E0.88 INCH       DEAF SMITH         TX   STORM CHASER

0928 PM     HAIL             9 ESE SIMMS             34.98N 102.51W
05/21/2016  M1.00 INCH       DEAF SMITH         TX   STORM CHASER

            NICKEL TO QUARTER SIZE HAIL MEASURED WITH A RULER. HAIL
            INCREASED TO QUARTER SIZE SINCE THE LAST REPORT AT 925
            PM CDT.

1052 PM     HAIL             8 NE SIMMS              35.10N 102.55W
05/21/2016  E1.00 INCH       DEAF SMITH         TX   STORM CHASER

            NICKEL TO QUARTER SIZE HAIL.

1054 PM     HAIL             8 NE SIMMS              35.10N 102.55W
05/21/2016  E1.50 INCH       DEAF SMITH         TX   STORM CHASER

            AT LEAST HALF DOLLAR SIZE HAIL. ROAD COVERED IN HAIL.

1057 PM     HAIL             8 NE SIMMS              35.10N 102.55W
05/21/2016  M2.00 INCH       DEAF SMITH         TX   STORM CHASER

            TWO INCH DIAMETER HAIL MEASURED WITH A TAPE MEASURE.

&&

EVENT NUMBER AMA1600372 AMA1600373 AMA1600374 AMA1600375 AMA1600376
AMA1600377 AMA1600378 AMA1600383 AMA1600386 AMA1600379 AMA1600380
AMA1600382 AMA1600381 AMA1600384 AMA1600385 AMA1600387 AMA1600388
AMA1600389 AMA1600402 AMA1600390 AMA1600391 AMA1600394 AMA1600392
AMA1600393 AMA1600395 AMA1600397 AMA1600403 AMA1600396 AMA1600399
AMA1600398 AMA1600400 AMA1600401 AMA1600404 AMA1600405 AMA1600406

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:14 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham61 min
May 21, 7:25 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore65 min
May 21, 7:30 PM CDTAreal Flood AdvisoryAMAHartley3 hr
May 21, 7:50 PM CDTFlash Flood WarningAMAHartley3 hr
May 21, 7:54 PM CDTSevere Thunderstorm WarningAMADallam, Hartley66 min
May 21, 8:13 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham47 min
May 21, 8:24 PM CDTSevere Thunderstorm WarningAMADeaf Smith51 min
May 21, 8:54 PM CDTSevere Thunderstorm WarningAMADallam, Hartley42 min
May 21, 8:59 PM CDTAreal Flood AdvisoryAMADeaf Smith3 hr
May 21, 9:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham81 min
May 21, 9:31 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham59 min
May 21, 10:30 PM CDTSpecial Weather StatementAMAOldham60 min
May 21, 10:54 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham31 min
May 22, 3:33 PM CDTSpecial Weather StatementAMADallam27 min
May 22, 3:35 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Gray55 min
May 22, 3:46 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson59 min
May 22, 3:57 PM CDTSevere Thunderstorm WarningAMADonley48 min
May 22, 4:06 PM CDTSevere Thunderstorm WarningAMACarson, Gray54 min
May 22, 4:30 PM CDTSevere Thunderstorm WarningAMADonley, Gray60 min
May 22, 4:43 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree62 min
May 22, 4:46 PM CDTSevere Thunderstorm WarningAMADallam, Sherman59 min
May 22, 4:52 PM CDTSevere Thunderstorm WarningAMAGray, Roberts53 min
May 22, 5:10 PM CDTFlash Flood WarningAMADonley, Gray3 hr
May 22, 5:10 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley65 min
May 22, 5:29 PM CDTFlash Flood WarningAMAHansford, Hutchinson, Ochiltree, Roberts3 hr
May 22, 5:29 PM CDTSevere Thunderstorm WarningAMADonley, Gray61 min
May 22, 5:32 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree58 min
May 22, 5:34 PM CDTTornado WarningAMADonley26 min
May 22, 5:46 PM CDTSevere Thunderstorm WarningAMADallam, Sherman26 min
May 22, 6:01 PM CDTFlash Flood WarningAMADonley3 hr
May 22, 6:16 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley59 min
May 22, 6:25 PM CDTSevere Thunderstorm WarningAMADonley, Gray80 min
May 22, 6:29 PM CDTTornado WarningAMAHansford, Ochiltree46 min
May 22, 6:41 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree64 min
May 22, 6:46 PM CDTTornado WarningAMAOchiltree44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.